Alert archive / Texas / Freeze Warnings in 2011

Freeze Warning 2, NWS Lubbock, TX

October 18, 20115 counties in Texas

NWS Lubbock, TX issued this freeze warning at Oct 18, 2011, 2:48 PM CDT for 5 counties in Texas. It took effect at Oct 19, 2011, 3:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 18, 2011, 2:48 PM CDT (19:48 UTC)
In effect from
Oct 19, 2011, 3:00 AM CDT
Expired
Oct 19, 2011, 9:00 AM CDT
In force
6 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Lamb County, TX, Parmer County, TX

The radar

The Lubbock radar (KLBB), 93 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 7.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -275 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-275 m²/s²
0-3 km storm-relative helicity
-244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

113 
WWUS74 KLUB 181948
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
248 PM CDT TUE OCT 18 2011

...THE FIRST FREEZE OF THIS FALL SEASON IS EXPECTED TO OCCUR WEDNESDAY
MORNING...

HIGH PRESSURE ACROSS THE PANHANDLE AND SOUTH PLAINS AREA WILL
ALLOW WINDS TO DIMINISH THIS EVENING. IN COMBINATION WITH CLEAR
SKIES AND DRY AIR TEMPERATURES WILL QUICKLY FALL AFTER SUNSET. BY
EARLY WEDNESDAY MORNING...TEMPERATURES NEAR AND SLIGHTLY BELOW
FREEZING ARE EXPECTED ACROSS MUCH OF THE FAR SOUTHWEST PANHANDLE
AND NORTHWEST SOUTH PLAINS OF WEST TEXAS.

TXZ021-022-027-028-033-191400-
/O.UPG.KLUB.FZ.A.0002.111019T0600Z-111019T1400Z/
/O.NEW.KLUB.FZ.W.0002.111019T0800Z-111019T1400Z/
PARMER-CASTRO-BAILEY-LAMB-COCHRAN-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
MULESHOE...LITTLEFIELD...OLTON...MORTON
248 PM CDT TUE OCT 18 2011

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* AREAS: EXTREME SOUTHWESTERN PANHANDLE AND NORTHWESTERN SOUTH PLAINS
  GENERALLY WEST AND NORTH OF A DIMMITT TO LITTLEFIELD TO MORTON LINE.

* TEMPERATURE: TEMPERATURES WILL DROP QUICKLY AFTER SUNSET AND
  WILL BOTTOM OUT NEAR SUNRISE WEDNESDAY AROUND 30 TO 32 DEGREES.

* IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE
  INTERESTS SHOULD TAKE ACTION TO PROTECT PLANTS FROM FREEZING
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this freeze warning went out at Oct 18, 12:13 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Oct 18, 12:13 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1213 PM CDT TUE OCT 18 2011

.AVIATION...
GUSTY NORTH WINDS TO PERSIST UNTIL ABOUT 00Z THEN BECOME LIGHT
OVERNIGHT. MAY SEE AN UPTICK IN WIND SPEEDS AGAIN AFTER SUNRISE
WEDNESDAY...PARTICULARLY AT KCDS AS LINGERING NORTH WINDS ALOFT
MIX TO THE SFC.

&&

.PREV DISCUSSION... /ISSUED 631 AM CDT TUE OCT 18 2011/

AVIATION...
SOME SHREDS OF LOW STRATUS AROUND 2500 FT WILL LIKELY BE PRESENT
ACROSS THE AREA AT 12Z BUT LOW CEILINGS ARE NOT EXPECTED IN
VICINITY OF EITHER TERMINAL. OTHERWISE...NORTHERLY WINDS WILL RAMP
UP THIS MORNING...LIKELY BECOMING SUSTAINED AROUND 18 TO 24 KTS
WITH GUSTS OF 30 TO 35 KTS. THESE WINDS MAY KICK UP SOME PATCHY BLOWING
DUST...BUT VSBY RESTRICTIONS ARE NOT EXPECTED. WINDS WILL SUBSIDE
THIS EVENING WITH LIGHT WINDS AND VFR CONDITIONS EXPECTED FOR THE
REMAINDER OF THE TAF PERIOD.

PREV DISCUSSION... /ISSUED 331 AM CDT TUE OCT 18 2011/

SHORT TERM...
NORTHERLY WINDS ARE GRADUALLY DIMINISHING THIS MORNING WITH RELAXING
PRESSURE GRADIENT AS THE COLD FRONT RACES TO THE GULF COAST.
HOWEVER...THERE IS A SECONDARY SURGE OF STRONGER WINDS ADVANCING
SOUTH FROM THE PANHANDLE AND THIS SHOULD KEEP WIND SPEEDS ELEVATED
/15 TO 25 MPH WITH GUSTS TO AROUND 30 MPH OR SO/ THROUGH MUCH OF
THE EARLY MORNING HRS. THEN...AFTER ABOUT 8 AM...WIND SPEEDS WILL
INCREASE FURTHER AS WE BEGIN TO MIX THE HIGHER MOMENTUM AIR DOWN
TO THE SFC. THE STRONGEST CORE OF WINDS ALOFT WILL BE LOCATED OVER
APPROX. THE EASTERN 1/2 OF THE AREA. FORTUNATELY...WE WON/T BE
ABLE TO MIX VERY HIGH...ABOUT 800MB OR SO PER FCST SNDGS...BUT
THIS WILL STILL BE SUFFICIENT TO PRODUCE SUSTAINED WIND SPEEDS OF
20 TO 30 MPH WITH GUSTS INTO THE 40S FROM THE CENTRAL SOUTH PLAINS
EAST THROUGH THE ROLLING PLAINS...SOMEWHAT LIGHTER TO THE WEST.
THE GUSTY WINDS WILL FINALLY BEGIN TO RELAX IN THE LATE AFTERNOON.
TEMPERATURES SHOULD ONLY RISE INTO THE LOWER TO MIDDLE 60S...AND
WILL FEEL COOLER DUE TO THE WIND.

THE WIND WILL SUBSIDE QUICKLY AROUND 6 PM AS THE LOWER ATMOSPHERE
DECOUPLES. A STRONG INVERSION WILL DEVELOP AS SFC RIDGING BRIDGES
SOUTH FROM THE COLO ROCKIES INTO THE PERMIAN BASIN. LIGHT
WINDS...CLEAR SKIES AND DRY AIR WILL ALLOW TEMPS TO DROP
QUICKLY...WITH THE MAIN CONCERN BEING HOW LOW WILL THEY GO.
GUIDANCE HAS BEEN STEADILY SHOWING THE EARLY WED MORNING LOW AT
LUBBOCK ABOUT 37F OR 38F...AND TAKING THIS AT FACE VALUE...TEMPS
ACROSS THE FAR SW PANHANDLE AND NW SPLNS SHOULD EASILY BE 5F-8F
COLDER. WE/VE LOWERED TEMPS ACROSS A LARGE PORTION OF THE CAPROCK
EXPECTING LOWS OF 35F OR LESS FOR MOST LOCATIONS ALONG AND WEST OF
I-27...EXCLUDING THE CITY OF LUBBOCK...AND HAVE EXPANDED THE
MENTION OF FROST IN THIS AREA. WE HAVE ALSO DECIDED TO HOIST A
FREEZE WATCH FOR OUR FOUR NW COUNTIES PLUS COCHRAN COUNTY...WHERE
WE HAVE THE MOST CONFIDENCE THAT AN HOUR OR MORE OF FRZG TEMPS
WILL BE MET. WE WILL HOLD OFF FOR NOW ON A FROST ADVISORY TO GET A
BETTER IDEA OF WHAT AREAS MAY BE AFFECTED AND IN CASE THE FREEZE
WATCH NEEDS TO BE MODIFIED.

LONG TERM...
RELATIVELY BENIGN WEATHER EXPECTED FOR THE EXTENDED AS THE REGION
REMAINS UNDER SOME VERSION OF NORTHWESTERLY FLOW THROUGH MUCH OF THE
PERIOD. INITIALLY...THE PATTERN WILL BE QUITE AMPLIFIED...WITH A
DEEP CUTOFF LOW DEVELOPING ACROSS THE EASTERN HALF OF THE NATION ON
WEDNESDAY AND A LARGE FETCH OF NORTH TO NORTHWEST FLOW ACROSS THE
PLAINS STATES. SEVERAL SHORTWAVE TROUGHS DIVING DOWN THE BACKSIDE OF
THE UA LOW WILL SEND WEAK REINFORCING SHOTS OF SFC RIDGING SOUTHWARD
THROUGH THE PLAINS. EXPECT ONE BACKDOOR FRONT TO EDGE IN WEDNESDAY
EVENING WITH A SECONDARY SURGE AGAIN LATE THURSDAY. THESE FRONTS
WILL HAVE LITTLE IMPACT GIVEN THE DRY ATMOSPHERE IN PLACE...EXPECT
TO KEEP THE NE ZONES A LITTLE COOLER THAN POINTS FURTHER TO THE
SOUTH AND WEST. STILL...TEMPERATURES WILL GRADUALLY MODERATE...WITH
HIGHS AROUND THE 70 DEGREE MARK ON WEDNESDAY...WITH FURTHER
WARMING...AT LEAST ACROSS THE SOUTHERN AND WESTERN ZONES THURSDAY.
THE EASTERN LOW WILL EVENTUALLY EJECT INTO EASTERN CANADA BY LATE
WEEK WITH THE UA FLOW BACKING MORE TO THE WSW LOCALLY. A BROAD BUT
RATHER FLAT TROUGH WILL THEN EMERGE INTO THE MIDDLE OF THE CONUS
SATURDAY. THIS WAVE WILL PUSH ANOTHER WEAK FRONT INTO THE SOUTH
PLAINS. MODEST AMOUNTS OF LOW-LEVEL MOISTURE MAY FINALLY BE
RETURNING BY THIS POINT...BUT IT STILL APPEARS THE BEST COMBINATION
OF MOISTURE...INSTABILITY AND LIFT...AND THUS BETTER RAIN CHANCES
WILL REMAIN DISPLACED TO THE EAST AND SOUTHEAST OF THE FA.
REGARDLESS...THIS COLD FRONT COULD PROVIDE SOME MINOR COOLING BEFORE
AN UPPER RIDGE SLIDES OVER AND A SFC TROUGH DEEPENS IN THE LEE OF
THE ROCKIES EARLY NEXT WEEK...WARMING THINGS BACK UP BUT KEEPING
THINGS DRY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        60  31  70  36  74 /   0   0   0   0   0
TULIA         60  33  68  36  72 /   0   0   0   0   0
PLAINVIEW     60  34  68  38  74 /   0   0   0   0   0
LEVELLAND     63  34  71  39  79 /   0   0   0   0   0
LUBBOCK       63  37  71  40  77 /   0   0   0   0   0
DENVER CITY   64  35  71  41  81 /   0   0   0   0   0
BROWNFIELD    64  35  71  40  81 /   0   0   0   0   0
CHILDRESS     65  40  70  39  70 /   0   0   0   0   0
SPUR          65  37  70  38  76 /   0   0   0   0   0
ASPERMONT     66  41  72  41  77 /   0   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR THE
FOLLOWING ZONES: TXZ021-022-027-028-033.

&&

07
Hazardous weather outlook, Oct 18, 2:48 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
248 PM CDT TUE OCT 18 2011

TXZ021>044-192000-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
248 PM CDT TUE OCT 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NON PRECIPITATION
A LIGHT FREEZE IS POSSIBLE ACROSS THE FAR SOUTHWEST PANHANDLE AND
NORTHWEST SOUTH PLAINS LATE TONIGHT AS TEMPERATURES DROP INTO
THE LOWER TO MIDDLE 30S. A FREEZE WARNING IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Oct 18, 10:03 AM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1003 AM CDT TUE OCT 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     NON-TSTM WND DMG POST                    33.19N 101.38W
10/17/2011                   GARZA              TX   LAW ENFORCEMENT

            STREET SIGNS FENCES POWERLINES TREES BLOWN DOWN SHED
            PATIO ROOFS BLOWN OFF

&&

EVENT NUMBER LUB1100237

JM
Local storm report, Oct 18, 10:06 AM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
1006 AM CDT TUE OCT 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     NON-TSTM WND GST 2 NE FRIONA             34.66N 102.70W
10/17/2011  M71 MPH          PARMER             TX   MESONET

            MEASURED BY WEST TX MESONET

0418 PM     NON-TSTM WND GST DIMMITT                 34.55N 102.31W
10/17/2011  M70 MPH          CASTRO             TX   BROADCAST MEDIA

            MEASURED BY KVII-TV SCHOOL NET SITE.

0420 PM     HIGH SUST WINDS  DIMMITT                 34.55N 102.31W
10/17/2011  E60 MPH          CASTRO             TX   LAW ENFORCEMENT

            DUSTSTORM WITH VISIBILITIES BELOW 0.25 MILE.

0424 PM     NON-TSTM WND DMG FRIONA                  34.64N 102.72W
10/17/2011                   PARMER             TX   LAW ENFORCEMENT

            SOME TREES AND TREE LIMBS DOWN IN THE CITY. DUSTSTORM
            ALSO REPORTED.

0435 PM     NON-TSTM WND GST 3 N HART                34.43N 102.11W
10/17/2011  M66 MPH          CASTRO             TX   MESONET

            MEASURED BY WEST TX MESONET.

0505 PM     NON-TSTM WND GST 1 NE AMHERST            34.02N 102.40W
10/17/2011  M68 MPH          LAMB               TX   MESONET

            MEASURED BY WEST TX MESONET.

0505 PM     NON-TSTM WND GST PLAINVIEW               34.19N 101.72W
10/17/2011  M59 MPH          HALE               TX   BROADCAST MEDIA

            MEASURED AT THE CONVENANT HOSPITAL BY KCBD WEATHER
            STATION. TIME ESTIMATED.

0525 PM     NON-TSTM WND GST 6 SSW ANTON             33.73N 102.20W
10/17/2011  M69 MPH          HOCKLEY            TX   MESONET

            MEASURED BY WEST TX MESONET.

0525 PM     NON-TSTM WND GST 6 SSW ANTON             33.73N 102.20W
10/17/2011  M69 MPH          HOCKLEY            TX   MESONET

            MEASURED BY WEST TX MESONET.

0530 PM     NON-TSTM WND GST 5 ENE ABERNATHY         33.86N 101.76W
10/17/2011  M58 MPH          HALE               TX   MESONET

            MEASURED BY WEST TX MESONET.

0530 PM     NON-TSTM WND GST 1 ENE MORTON            33.73N 102.74W
10/17/2011  M60 MPH          COCHRAN            TX   MESONET

            MEASURED BY WEST TX MESONET.

0535 PM     NON-TSTM WND GST 6 NE LUBBOCK            33.64N 101.80W
10/17/2011  M63 MPH          LUBBOCK            TX   ASOS

            DENSE BLOWING DUST ALSO.

0535 PM     NON-TSTM WND DMG 6 NE LUBBOCK            33.64N 101.80W
10/17/2011                   LUBBOCK            TX   TRAINED SPOTTER

            DAMAGE TO AN AIRPORT HANGER AND ROOF OF AIRPORT FIRE
            DEPT. WINDS IN EXCESS OF 60 MPH.

0540 PM     NON-TSTM WND GST REESE CENTER            33.59N 102.03W
10/17/2011  M58 MPH          LUBBOCK            TX   MESONET

            MEASURED BY WEST TX MESONET.

0541 PM     NON-TSTM WND GST 6 NE LUBBOCK            33.64N 101.80W
10/17/2011  M64 MPH          LUBBOCK            TX   ASOS

0545 PM     NON-TSTM WND DMG LUBBOCK                 33.58N 101.88W
10/17/2011                   LUBBOCK            TX   EMERGENCY MNGR

            NUMEROUS POWER LINES DOWN ACROSS THE CITY OF LUBBOCK
            FROM STRONG WIND GUSTS IN EXCESS OF 60 TO 70 MPH.

0550 PM     NON-TSTM WND GST LUBBOCK                 33.58N 101.88W
10/17/2011  M74 MPH          LUBBOCK            TX   BROADCAST MEDIA

            WIND GUST TO 74 MPH AT KCBD TV.

0550 PM     NON-TSTM WND DMG LUBBOCK                 33.58N 101.88W
10/17/2011                   LUBBOCK            TX   BROADCAST MEDIA

            POWER LINES DOWN AT BROADWAY AND AVENUE J. TIME
            ESTIMATED.

0600 PM     NON-TSTM WND GST 2 NE SLATON             33.46N 101.62W
10/17/2011  M65 MPH          LUBBOCK            TX   MESONET

            MEASURED BY WEST TX MESONET.

0600 PM     NON-TSTM WND GST 6 SSW WOLFFORTH         33.43N 102.05W
10/17/2011  M60 MPH          LUBBOCK            TX   MESONET

            MEASURED BY WEST TX MESONET.

0605 PM     NON-TSTM WND GST 2 NE SLATON             33.46N 101.62W
10/17/2011  M71 MPH          LUBBOCK            TX   MESONET

            MEASURED BY WEST TX MESONET.

0610 PM     NON-TSTM WND DMG BROWNFIELD              33.18N 102.27W
10/17/2011                   TERRY              TX   EMERGENCY MNGR

            TREES AND POWER LINES DOWN IN BROWNFIELD FROM STRONG
            WIND GUSTS IN EXCESS 60 MPH.

0615 PM     NON-TSTM WND DMG 4 W IDALOU              33.66N 101.75W
10/17/2011                   LUBBOCK            TX   TRAINED SPOTTER

            LARGE TREE DOWN NEXT TO HWY 114. REPORTED BY NWS
            VOLUNTEER.

0615 PM     WILDFIRE         8 E PLAINS              33.19N 102.69W
10/17/2011  U0 ACRE          YOAKUM             TX   EMERGENCY MNGR

            WILDFIRE TRIGGERED FROM DOWNED POWER LINES FROM STRONG
            WIND GUSTS IN EXCESS OF 65 MPH. SIZE UNKNOWN.

0625 PM     NON-TSTM WND GST 1 NE POST               33.20N 101.37W
10/17/2011  M63 MPH          GARZA              TX   MESONET

            MEASURED BY WEST TX MESONET.

0630 PM     NON-TSTM WND GST 5 SSW GRAHAM            33.08N 101.50W
10/17/2011  M75 MPH          GARZA              TX   MESONET

0630 PM     NON-TSTM WND DMG POST                    33.19N 101.38W
10/17/2011                   GARZA              TX   LAW ENFORCEMENT

            STREET SIGNS FENCES POWERLINES TREES BLOWN DOWN SHED
            PATIO ROOFS BLOWN OFF

0645 PM     WILDFIRE         7 NNW SHALLOWATER       33.78N 102.04W
10/17/2011  U0 ACRE          LUBBOCK            TX   NWS EMPLOYEE

            WILDFIRE ROUGHLY 0.5 MILE EAST OF CR 5200 AND 179.
            UNKNOWN ACREAGE.

0655 PM     NON-TSTM WND DMG SHALLOWATER             33.69N 101.99W
10/17/2011                   LUBBOCK            TX   NWS EMPLOYEE

            REPORT OF ROOF DAMAGE TO A HOUSE OFF OF 6TH STREET IN
            SHALLOWATER.

0722 PM     WILDFIRE         5 NW POST               33.24N 101.44W
10/17/2011  U0 ACRE          GARZA              TX   EMERGENCY MNGR

            WILDFIRE REPORTED BETWEEN CR 220 AND HWY 380 ALONG THE
            SLATON HWY. ROAD CLOSED DUE TO HEAVY SMOKE. SIZE
            UNKNOWN.

&&

EVENT NUMBER LUB1100208 LUB1100235 LUB1100209 LUB1100211 LUB1100210
LUB1100212 LUB1100213 LUB1100215 LUB1100216 LUB1100214 LUB1100220
LUB1100217 LUB1100222 LUB1100218 LUB1100234 LUB1100223 LUB1100219
LUB1100221 LUB1100225 LUB1100228 LUB1100229 LUB1100224 LUB1100226
LUB1100232 LUB1100227 LUB1100236 LUB1100237 LUB1100231 LUB1100230
LUB1100233

JM
Local storm report, Oct 18, 10:37 AM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
1037 AM CDT TUE OCT 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     NON-TSTM WND GST 2 NE FRIONA             34.66N 102.70W
10/17/2011  M71 MPH          PARMER             TX   MESONET

            MEASURED BY WEST TX MESONET

0415 PM     NON-TSTM WND DMG DIMMITT                 34.55N 102.31W
10/17/2011                   CASTRO             TX   LAW ENFORCEMENT

            POWERLINES TREES BARN ROOF BLOWN DOWN

0418 PM     NON-TSTM WND GST DIMMITT                 34.55N 102.31W
10/17/2011  M70 MPH          CASTRO             TX   BROADCAST MEDIA

            MEASURED BY KVII-TV SCHOOL NET SITE.

0420 PM     HIGH SUST WINDS  DIMMITT                 34.55N 102.31W
10/17/2011  E60 MPH          CASTRO             TX   LAW ENFORCEMENT

            DUSTSTORM WITH VISIBILITIES BELOW 0.25 MILE.

0424 PM     NON-TSTM WND DMG FRIONA                  34.64N 102.72W
10/17/2011                   PARMER             TX   LAW ENFORCEMENT

            SOME TREES AND TREE LIMBS DOWN IN THE CITY. DUSTSTORM
            ALSO REPORTED.

0435 PM     NON-TSTM WND GST 3 N HART                34.43N 102.11W
10/17/2011  M66 MPH          CASTRO             TX   MESONET

            MEASURED BY WEST TX MESONET.

0505 PM     NON-TSTM WND GST 1 NE AMHERST            34.02N 102.40W
10/17/2011  M68 MPH          LAMB               TX   MESONET

            MEASURED BY WEST TX MESONET.

0505 PM     NON-TSTM WND GST PLAINVIEW               34.19N 101.72W
10/17/2011  M59 MPH          HALE               TX   BROADCAST MEDIA

            MEASURED AT THE CONVENANT HOSPITAL BY KCBD WEATHER
            STATION. TIME ESTIMATED.

0505 PM     NON-TSTM WND DMG PLAINVIEW               34.19N 101.72W
10/17/2011                   HALE               TX   LAW ENFORCEMENT

            POWERLINES BLOWN DOWN

0525 PM     NON-TSTM WND GST 6 SSW ANTON             33.73N 102.20W
10/17/2011  M69 MPH          HOCKLEY            TX   MESONET

            MEASURED BY WEST TX MESONET.

0525 PM     NON-TSTM WND GST 6 SSW ANTON             33.73N 102.20W
10/17/2011  M69 MPH          HOCKLEY            TX   MESONET

            MEASURED BY WEST TX MESONET.

0525 PM     NON-TSTM WND DMG LEVELLAND               33.58N 102.36W
10/17/2011                   HOCKLEY            TX   LAW ENFORCEMENT

            TREES POWERLINES BLOWN DOWN ROOF BLOWN OFF OF GAS
            STATION

0530 PM     NON-TSTM WND GST 5 ENE ABERNATHY         33.86N 101.76W
10/17/2011  M58 MPH          HALE               TX   MESONET

            MEASURED BY WEST TX MESONET.

0530 PM     NON-TSTM WND GST 1 ENE MORTON            33.73N 102.74W
10/17/2011  M60 MPH          COCHRAN            TX   MESONET

            MEASURED BY WEST TX MESONET.

0535 PM     NON-TSTM WND GST 6 NE LUBBOCK            33.64N 101.80W
10/17/2011  M63 MPH          LUBBOCK            TX   ASOS

            DENSE BLOWING DUST ALSO.

0535 PM     NON-TSTM WND DMG 6 NE LUBBOCK            33.64N 101.80W
10/17/2011                   LUBBOCK            TX   TRAINED SPOTTER

            DAMAGE TO AN AIRPORT HANGER AND ROOF OF AIRPORT FIRE
            DEPT. WINDS IN EXCESS OF 60 MPH.

0540 PM     NON-TSTM WND GST REESE CENTER            33.59N 102.03W
10/17/2011  M58 MPH          LUBBOCK            TX   MESONET

            MEASURED BY WEST TX MESONET.

0541 PM     NON-TSTM WND GST 6 NE LUBBOCK            33.64N 101.80W
10/17/2011  M64 MPH          LUBBOCK            TX   ASOS

0545 PM     NON-TSTM WND DMG LUBBOCK                 33.58N 101.88W
10/17/2011                   LUBBOCK            TX   EMERGENCY MNGR

            NUMEROUS POWER LINES DOWN ACROSS THE CITY OF LUBBOCK
            FROM STRONG WIND GUSTS IN EXCESS OF 60 TO 70 MPH.

0550 PM     NON-TSTM WND GST LUBBOCK                 33.58N 101.88W
10/17/2011  M74 MPH          LUBBOCK            TX   BROADCAST MEDIA

            WIND GUST TO 74 MPH AT KCBD TV.

0550 PM     NON-TSTM WND DMG LUBBOCK                 33.58N 101.88W
10/17/2011                   LUBBOCK            TX   BROADCAST MEDIA

            POWER LINES DOWN AT BROADWAY AND AVENUE J. TIME
            ESTIMATED.

0600 PM     NON-TSTM WND GST 2 NE SLATON             33.46N 101.62W
10/17/2011  M65 MPH          LUBBOCK            TX   MESONET

            MEASURED BY WEST TX MESONET.

0600 PM     NON-TSTM WND GST 6 SSW WOLFFORTH         33.43N 102.05W
10/17/2011  M60 MPH          LUBBOCK            TX   MESONET

            MEASURED BY WEST TX MESONET.

0605 PM     NON-TSTM WND GST 2 NE SLATON             33.46N 101.62W
10/17/2011  M71 MPH          LUBBOCK            TX   MESONET

            MEASURED BY WEST TX MESONET.

0610 PM     NON-TSTM WND DMG BROWNFIELD              33.18N 102.27W
10/17/2011                   TERRY              TX   EMERGENCY MNGR

            TREES AND POWER LINES DOWN IN BROWNFIELD FROM STRONG
            WIND GUSTS IN EXCESS 60 MPH.

0615 PM     NON-TSTM WND DMG 4 W IDALOU              33.66N 101.75W
10/17/2011                   LUBBOCK            TX   TRAINED SPOTTER

            LARGE TREE DOWN NEXT TO HWY 114. REPORTED BY NWS
            VOLUNTEER.

0615 PM     WILDFIRE         8 E PLAINS              33.19N 102.69W
10/17/2011  U0 ACRE          YOAKUM             TX   EMERGENCY MNGR

            WILDFIRE TRIGGERED FROM DOWNED POWER LINES FROM STRONG
            WIND GUSTS IN EXCESS OF 65 MPH. SIZE UNKNOWN.

0625 PM     NON-TSTM WND GST 1 NE POST               33.20N 101.37W
10/17/2011  M63 MPH          GARZA              TX   MESONET

            MEASURED BY WEST TX MESONET.

0630 PM     NON-TSTM WND GST 5 SSW GRAHAM            33.08N 101.50W
10/17/2011  M75 MPH          GARZA              TX   MESONET

0630 PM     NON-TSTM WND DMG POST                    33.19N 101.38W
10/17/2011                   GARZA              TX   LAW ENFORCEMENT

            STREET SIGNS FENCES POWERLINES TREES BLOWN DOWN SHED
            PATIO ROOFS BLOWN OFF

0645 PM     WILDFIRE         7 NNW SHALLOWATER       33.78N 102.04W
10/17/2011  U0 ACRE          LUBBOCK            TX   NWS EMPLOYEE

            WILDFIRE ROUGHLY 0.5 MILE EAST OF CR 5200 AND 179.
            UNKNOWN ACREAGE.

0655 PM     NON-TSTM WND DMG SHALLOWATER             33.69N 101.99W
10/17/2011                   LUBBOCK            TX   NWS EMPLOYEE

            REPORT OF ROOF DAMAGE TO A HOUSE OFF OF 6TH STREET IN
            SHALLOWATER.

0722 PM     WILDFIRE         5 NW POST               33.24N 101.44W
10/17/2011  U0 ACRE          GARZA              TX   EMERGENCY MNGR

            WILDFIRE REPORTED BETWEEN CR 220 AND HWY 380 ALONG THE
            SLATON HWY. ROAD CLOSED DUE TO HEAVY SMOKE. SIZE
            UNKNOWN.

&&

EVENT NUMBER LUB1100208 LUB1100238 LUB1100235 LUB1100209 LUB1100211
LUB1100210 LUB1100212 LUB1100213 LUB1100239 LUB1100215 LUB1100216
LUB1100240 LUB1100214 LUB1100220 LUB1100217 LUB1100222 LUB1100218
LUB1100234 LUB1100223 LUB1100219 LUB1100221 LUB1100225 LUB1100228
LUB1100229 LUB1100224 LUB1100226 LUB1100232 LUB1100227 LUB1100236
LUB1100237 LUB1100231 LUB1100230 LUB1100233

JM

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 4:49 AM CDTFreeze WatchLUBBailey, Castro, Cochran, Lamb, Parmer10 hr

Nearby

Freeze Warnings in Texas, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.